Article

Atorvastatin-induced acute pancreatitis

Prasanna R. Deshpande1★, Kanav Khera1, Girish Thunga1, Manjunath Hande2, Siddalingana T. G. Gouda2, Anantha Naik Nagappa1★ Corresponding author

  1. 1Department of Pharmacy Practice, Manipal College of Pharmaceutical Sciences, Manipal University, Manipal, India.
  2. 2Department of Medicine, Kasturba Medical College, Manipal University, Manipal 576104, India.

CORRESPONDENCE

Prasanna R. Deshpande

Department of Pharmacy Practice, Manipal College of Pharmaceutical Sciences, Manipal University, Manipal, India.

prasanna.deshpande17@gmail.com

Volume 2, Issue 1 · pp. 40–42 · PUBLISHED 2011 · DOI: 10.4103/0976-500X.77114

View on JPP original site ↗

ABSTRACT

Atorvastatin-induced acute pancreatitis (AP) is one of the rare adverse effects available in the literature. We report a case of 53-year-old patient developed AP after treatment with atorvastatin monotherapy which resolved after drug withdrawal. Extensive workup on AP failed to reveal any other etiology for it. To our knowledge, this is one of the rare case reports of AP caused due to atorvastatin monotherapy and it further strengthens the fact that statins may cause AP. There is need of continued reporting of such a rare adverse effect of atorvastatin for increasing awareness and to manage and avoid the same.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Deshpande, P. R., Khera, K., Thunga, G., Hande, M., Gouda, S. T. G., & Nagappa, A. N. (2011). Atorvastatin-induced acute pancreatitis. Journal of Pharmacology and Pharmacotherapeutics, 2(1), 40–42. https://doi.org/10.4103/0976-500X.77114